- Special Features
Blogs & Columns
- Fun & Games
The pharmaceutical company Pfizer Inc. announced on Thursday that they are recalling three lots of antidepressants. Effexor (venlafaxine HCI), is being voluntarily recalled because a capsule of Tikosyn was found in one of the bottles.
According to The Almagest, Pfizer said in an announcement, “Although Pfizer has not received any other such reports, these three lots are being voluntarily recalled as a precaution because they were packaged on the same line.”
One lot of 30-count Effexor XR (venlafaxine HCI) 150 mg extended-release capsules, one lot of 90-count Effexor XR (venlafaxine HCl) 150 mg extended-release capsules, and one lot of 90-count Greenstone LLC-branded venlafaxine HCl 150 mg extended-release capsules are included in the recall.
The drug that was found in one of the bottles is a very serious medication that should not be mixed with the antidepressant.
According to Science World Report, Tikosyn is an antiarrhythimic medication for highly symptomatic atrial fibrillation or atrial flutter (otherwise known as irregular heartbeats). The combination of Effexor/Venlafaxine and Tikosyn could be fatal.
image: Wikimedia Commons